Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 117, NWS North Platte, NE

June 6, 2018Keith County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2018, 8:01 PM MDT for Keith County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 6, 2018, 8:01 PM MDT (02:01 UTC)
Expired
Jun 6, 2018, 8:45 PM MDT
In force
44 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Keith County, NE

The radar

The North Platte radar (KLNX), 123 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 6, 8:13 PM MDTTSTM WND GST 605 S Roscoe, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 6, 4:46 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2018-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2018-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2094 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
2401 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

742 
WUUS53 KLBF 070201
SVRLBF
NEC101-070245-
/O.NEW.KLBF.SV.W.0117.180607T0201Z-180607T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
801 PM MDT WED JUN 6 2018

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Eastern Keith County in southwestern Nebraska...

* Until 845 PM MDT.

* At 800 PM MDT, a severe thunderstorm was located over Roscoe, or
  near Ogallala, moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Ogallala, Paxton, Keystone, Roscoe, Kingsley Dam, Big Bald Hill,
  Nevens and Broganville.

This includes the following highways...
 Highway 61 between mile markers 91 and 99.
 Interstate 80 in Nebraska between mile markers 128 and 148.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4101 10168 4124 10173 4134 10137 4105 10128
TIME...MOT...LOC 0200Z 247DEG 19KT 4113 10165 

HAIL...1.00IN
WIND...60MPH
 
$$

ET
2 follow-up statements
042 
WWUS53 KLBF 070225
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
825 PM MDT WED JUN 6 2018

NEC101-070245-
/O.CON.KLBF.SV.W.0117.000000T0000Z-180607T0245Z/
Keith NE-
825 PM MDT WED JUN 6 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM MDT
FOR EASTERN KEITH COUNTY...

At 825 PM MDT, a severe thunderstorm was located near Paxton, or 14
miles east of Ogallala, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Paxton, Keystone, Big Bald Hill, Nevens and Broganville. 

This includes Interstate 80 in Nebraska between mile markers 134 and
148.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4102 10155 4127 10163 4134 10137 4105 10128
TIME...MOT...LOC 0225Z 226DEG 39KT 4118 10145 

HAIL...1.00IN
WIND...60MPH
 
$$

ET
256 
WWUS53 KLBF 070244
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
844 PM MDT WED JUN 6 2018

NEC101-070254-
/O.EXP.KLBF.SV.W.0117.000000T0000Z-180607T0245Z/
Keith NE-
844 PM MDT WED JUN 6 2018

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KEITH COUNTY WILL
EXPIRE AT 845 PM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
southwestern Nebraska.

LAT...LON 4102 10155 4127 10163 4134 10137 4105 10128
TIME...MOT...LOC 0244Z 247DEG 19KT 4122 10133 

$$

ET

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 5:29 PM MDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 6, 5:29 PM MDT, 2 hours 32 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
629 PM CDT Wed Jun 6 2018

.SHORT TERM...(This evening through Thursday)
Issued at 238 PM CDT Wed Jun 6 2018

In the near term rap and hrr in fair agreement with development
of thunderstorms along the stationary boundary over southwest
Nebraska this afternoon. Steep lapse rates and drier mid level
sounding would suggest strong winds initially. Weaker low level
jet develops over northwest Kansas this afternoon around 20kts.
Low level jet ramps up to 45 kts through 06z with biggest push
from 03z through 06z. sb capes around 1800 with mu capes
increasing to around 3000 joules. Upslope easterly flow will aid
in convergence and lift. fairly strong 500mb wave will move across
the area coinciding with the max low level jet. Pwats around 130
percent of normal around an inch, with thunderstorms capable of
moderate to heavy rainfall.

A stronger wave rounds the ridge Thursday with temperatures knocked
back into the 80s another round of thunderstorms in late afternoon
early evening.

.LONG TERM...(Thursday night through Wednesday)
Issued at 238 PM CDT Wed Jun 6 2018

Friday through Sunday typical summer time pattern with storms firing
off the front range and then moving across the plains into western
Nebraska late afternoon and evening. Highs around 90 through the
period.

A strong trough will move out of the Pacific Northwest and onto the
northern plains Sunday sending a cool front through the area Sunday
night into Monday with thunderstorms and temperatures back in the
80s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 630 PM CDT Wed Jun 6 2018

Timing of thunderstorms, especially across the southern two-thirds
of the area will be the main forecast challenge. Newest CAMS
suggest storms congealing and growing upscale and moving across
much of the area overnight. Low level jet may be a factor as well,
however have not included in the TAF at this time since it will be
in and near convection. KVTN will have the lesser chance for
storms because of its more northern proximity.

Once storms move out there will likely be convective debris in the
form of mid level clouds in the morning.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Power
LONG TERM...Power
AVIATION...Stoppkotte
Hazardous weather outlook, Jun 6, 5:06 PM MDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
606 PM CDT Wed Jun 6 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-072315-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
606 PM CDT Wed Jun 6 2018 /506 PM MDT Wed Jun 6 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

A chance for severe thunderstorms exists tonight across the area.

A stationary front along Highway 2 across the western Sandhills
will be the focus for scattered severe thunderstorms this evening.
Other thunderstorms will move in from the west overnight. The
area of concern initially will be west of a line from Merriman in
Cherry county to North Platte and Hayes Center. As the area of
storms congeal and expand, the storms will move east across parts
of the central Sandhills and much of southwest Nebraska overnight.
Damaging winds and hail are the primary hazards. An isolated
brief tornado may form and some storms may also be capable of
locally heavy rainfall which could produce minor flooding.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

Severe thunderstorms are possible Thursday evening. The area of
concern is generally north and west of a line from Mills to
Thedford to Crescent Lake and the hazards are damaging winds and
hail.

The threat of severe weather continues late Friday afternoon and
Friday evening. The area of concern is generally along and north
of Interstate 80 and the hazards are wind damage and large hail.

Thunderstorms are possible Saturday night. The potential for
severe weather is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed south of Interstate 80 this
evening.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Jun 6, 7:11 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
811 PM CDT WED JUN 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             10 SSE ELLSWORTH        41.93N 102.21W
06/06/2018  E1.00 INCH       GARDEN             NE   PUBLIC

            MAINLY PENNY SIZE HAIL WITH A FEW QUARTER SIZE

&&

THORNE
Local storm report, Jun 6, 7:27 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 PM CDT WED JUN 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     TORNADO          5 NW GRANT              40.90N 101.79W
06/06/2018                   PERKINS            NE   PUBLIC

            GOT A CALL SAYING THERE WAS A TORNADO ON THE GROUND

&&

THORNE
Local storm report, Jun 6, 7:42 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
842 PM CDT WED JUN 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 PM     TSTM WND GST     4 SE BRULE              41.05N 101.84W
06/06/2018  E70 MPH          KEITH              NE   MESONET

            SCHILZ FARMS DAVIS WEATHER STATION.

&&

ET
Local storm report, Jun 6, 7:44 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
844 PM CDT WED JUN 6 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND GST     OGALLALA                41.13N 101.72W
06/06/2018  M60 MPH          KEITH              NE   ASOS

&&

JWS
Special weather statement, Jun 6, 7:49 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service North Platte NE
749 PM MDT WED JUN 6 2018

NEZ004-094-070230-
Sheridan NE-Western Cherry NE-
749 PM MDT WED JUN 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CHERRY AND
SOUTHEASTERN SHERIDAN COUNTIES UNTIL 830 PM MDT...

At 749 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles north of Ellsworth, or 30 miles south of Rushville, moving
north at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Highway 27 crossing the Niobrara River, Billys Lake, Wolf Hill and
Argo Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of and north central Nebraska.

LAT...LON 4218 10219 4225 10242 4267 10226 4257 10192
TIME...MOT...LOC 0149Z 201DEG 21KT 4229 10227

Power
Special weather statement, Jun 6, 7:59 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service North Platte NE
759 PM MDT WED JUN 6 2018

NEZ004-023-094-070245-
Sheridan NE-Grant NE-Western Cherry NE-
759 PM MDT WED JUN 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY...
NORTHWESTERN GRANT AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 845 PM
MDT...

At 755 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hyannis, or 29 miles north of Arthur, moving north at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hyannis, Ashby and Mother Lake.

This includes the following highways...
 Highway 2 between mile markers 134 and 148.
 Highway 61 between mile markers 152 and 174.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 100 AM MDT for
the Panhandle of, north central and west central Nebraska.

LAT...LON 4192 10172 4191 10196 4221 10204 4222 10168
TIME...MOT...LOC 0155Z 177DEG 10KT 4199 10185

Power

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:27 PM MDTSpecial Weather StatementLBFGrant48 min
Jun 6, 6:45 PM MDTSevere Thunderstorm WarningLBFCherry, Garden, Grant, Sheridan45 min
Jun 6, 6:46 PM MDTSevere Thunderstorm WarningLBFCherry, Garden, Grant, Sheridan44 min
Jun 6, 6:53 PM MDTSevere Thunderstorm WarningLBFDeuel, Keith, Perkins52 min
Jun 6, 7:13 PM MDTAreal Flood AdvisoryLBFDeuel, Keith, Perkins3 hr
Jun 6, 7:27 PM MDTTornado Warning Tornado observedLBFKeith, Perkins33 min
Jun 6, 7:34 PM MDTSevere Thunderstorm WarningLBFKeith, Perkins41 min
Jun 6, 7:49 PM MDTSpecial Weather StatementLBFSheridan41 min
Jun 6, 7:58 PM MDTSevere Thunderstorm WarningLBFKeith, Perkins32 min
Jun 6, 7:59 PM MDTSpecial Weather StatementLBFGrant46 min
Jun 6, 8:05 PM MDTSevere Thunderstorm WarningLBFArthur, Keith, Lincoln, McPherson40 min
Jun 6, 8:16 PM MDTSpecial Weather StatementLBFHooker44 min
Jun 6, 8:19 PM MDTSpecial Weather StatementLBFHooker41 min
Jun 6, 8:24 PM MDTSpecial Weather StatementLBFSheridan51 min
Jun 6, 8:30 PM MDTSpecial Weather StatementLBFChase45 min
Jun 6, 8:32 PM MDTSevere Thunderstorm WarningLBFSheridan43 min
Jun 6, 8:34 PM MDTAreal Flood AdvisoryLBFKeith, Perkins3 hr
Jun 6, 8:43 PM MDTSevere Thunderstorm WarningLBFHooker, McPherson, Thomas32 min
Jun 6, 8:45 PM MDTSevere Thunderstorm WarningLBFMcPherson34 min
Jun 6, 8:49 PM MDTSevere Thunderstorm WarningLBFCherry, Sheridan28 min
Jun 6, 8:52 PM MDTSpecial Weather StatementLBFChase38 min
Jun 6, 9:02 PM MDTSpecial Weather StatementLBFLincoln28 min
Jun 6, 9:07 PM MDTSpecial Weather StatementLBFWheeler38 min
Jun 6, 9:12 PM MDTSevere Thunderstorm WarningLBFChase, Hayes, Lincoln, Perkins48 min
Jun 6, 9:18 PM MDTSpecial Weather StatementLBFThomas42 min
Jun 6, 9:20 PM MDTSpecial Weather StatementLBFSheridan40 min
Jun 6, 9:24 PM MDTSpecial Weather StatementLBFLincoln51 min
Jun 6, 9:29 PM MDTSevere Thunderstorm WarningLBFGarfield, Wheeler61 min
Jun 6, 9:33 PM MDTSpecial Weather StatementLBFThomas42 min
Jun 6, 9:39 PM MDTSpecial Weather StatementLBFLogan51 min
Jun 6, 9:46 PM MDTSpecial Weather StatementLBFLincoln44 min
Jun 6, 9:54 PM MDTSpecial Weather StatementLBFThomas51 min
Jun 6, 9:55 PM MDTSpecial Weather StatementLBFHayes50 min
Jun 6, 9:59 PM MDTSpecial Weather StatementLBFSheridan46 min
Jun 6, 10:11 PM MDTSpecial Weather StatementLBFBrown49 min
Jun 6, 10:28 PM MDTSpecial Weather StatementLBFWheeler47 min
Jun 6, 10:42 PM MDTSpecial Weather StatementLBFBlaine, Brown48 min
Jun 6, 10:58 PM MDTSpecial Weather StatementLBFGarfield47 min
Jun 6, 11:00 PM MDTSpecial Weather StatementLBFFrontier45 min
Jun 6, 11:06 PM MDTSpecial Weather StatementLBFCuster39 min
Jun 6, 11:14 PM MDTSpecial Weather StatementLBFLoup46 min
Jun 6, 11:35 PM MDTSpecial Weather StatementLBFLoup40 min
Jun 6, 11:46 PM MDTSpecial Weather StatementLBFGosper29 min
Jun 7, 12:00 AM MDTSpecial Weather StatementLBFLoup45 min
Jun 7, 12:07 AM MDTSpecial Weather StatementLBFGarfield, Holt38 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.